MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BME SPEED(TM) IMPLANT KIT 9 X 7 MM; STAPLE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BME SPEED(TM) IMPLANT KIT 9 X 7 MM; STAPLE,FIXATION,BONE
Model Number SE-0907
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during routing inspection, a bme speed implant kit staple appeared to have accidentally deployed inside the packaging.There was no patient and surgical procedure involvement.This report is for one (1) bme speed(tm) implant kit 9 x 7 mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: g1 h3, h6: part: se-0907.Synthes lot: bse180504.Supplier lot: bse180504.Release to warehouse date: july 24, 2018.Supplier: (b)(4).Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the bme speed implant kit 9 x 7 mm was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the implant fell apart from its inserter and the implant is still inside the packaging.The packaging of the kit showed no defect externally.No other abnormalities were identified.Functional test: functional test cannot be performed from the received condition of the device.Dimensional inspection: the premature deployment on speed implants is a known issue.It has been determined that the most probable root cause for this type of issue is the packaging design, with transit/handling being a contributing factor.So, the dimensional inspection was not performed.Document review: rev6 speed implant kit.Investigation flow: the overall complaint condition of the returned device was confirmed as implant fell apart form the inserter.The most probable cause for the implant missing is premature deployment, which caused the implant to fall out of the package.Premature deployment on speed implants is a known issue.It has been determined that the most probable root cause for this type of issue is the packaging design, with transit/handling being a contributing factor.Relevant actions have been taken to address the issue.Nonetheless, the root cause for this occurrence cannot be confirmed based on the information provided on this complaint.No manufacturing related issue was identified and/or confirmed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BME SPEED(TM) IMPLANT KIT 9 X 7 MM
Common Device Name
STAPLE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11156477
Report Number2939274-2021-00227
Device Sequence Number4069277
Product Code JDR
UDI-Device Identifier00810633020104
UDI-Public(01)00810633020104
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSE-0907
Device Catalogue NumberSE-0907
Device Lot NumberBSE180504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2020
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date02/04/2021
Patient Sequence Number1